MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RLT231418
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore that a gore® excluder® aaa endoprosthesis (rlt231418), which was intended to be used for an endovascular aneurysm repair (evar), would not advance through the gore® dryseal flex introducer sheath (dsf1633).An alternative gore® excluder® aaa endoprosthesis (rlt231416) was used instead and the case was completed successfully.
 
Additional Manufacturer Narrative
No patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.A review of the manufacturing records indicated the lot met all pre-release manufacturing specifications.The device evaluation concluded on april 25, 2022 showed the following: visual examination of the device showed the lock pin was dislodged from the olive.Engineering attempted to insert the device through a 16 fr introducer sheath per ifu but was unable to do so.Based on the findings from this evaluation, the physician¿s observation that the device would not advance through the introducer sheath was confirmed.The likely cause for the device unable to would advance in the introducer sheath was unable to be determined with the available information.The likely cause for the dislodged lock pin is forcibly inserting the device into the introducer sheath.Per the gore® excluder® aaa endoprosthesis instructions for use (ifu), trunk-ipsilateral leg endoprosthesis positioning warning states: do not continue advancing any portion of the delivery system if resistance is felt during advancement of the guidewire, sheath, or catheter.Stop and assess the cause of resistance.Vessel or catheter damage or premature deployment have occurred and may result in potential patient harms, see adverse events.
 
Additional Manufacturer Narrative
H6: added health effect - impact code 2199 - no health consequences or impact.Added type of investigation codes 4111 and 4119.Added investigation findings code 213 - no device problem found.Investigation findings code 3243 refer to the type of investigation code 10, with investigation conclusions codes 61 and 22.Investigation findings code 213 refers to the type of investigation code 3331, with investigation conclusions code 4315.Code 4111 and 4119: multiple attempts have been made to acquire additional information to classify any possible specific device problem, such as reason for the advancement issue, patient details, and details of usage of the introducer sheath.No additional information has been provided.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
ida simson
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14315992
Report Number3007284313-2022-01895
Device Sequence Number5000693
Product Code MIH
UDI-Device Identifier00733132622399
UDI-Public00733132622399
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/08/2023
Device Model NumberRLT231418
Device Catalogue NumberRLT231418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/25/2022
Supplement Date Received by Manufacturer05/27/2022
Initial Report FDA Received Date05/07/2022
Supplement Report FDA Received Date05/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GORE® DRYSEAL FLEX INTRODUCER SHEATH
Outcome Attributed to Adverse Event Other;
Patient SexUnknown